Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

On lexapro for anxiety. Experiencing headache, puffy eyes and tightness. Worrisome

Nov 2013
User rating for this question
Answered by

Practicing since : 1994
Answered : 5290 Questions

I am 28 year old female and otherwise healthy. Only medications I take is 5 mg of Lexapro daily, originally for anxiety, but also used to prevent migraines. The symptoms I am experiencing are puffy eyes and tightness behind them, with frequent headaches in the frontal and temporal areas. Also temporal tenderness with palpation bilaterally. I get frequent headaches, but not usually with the tightness and puffy eyes. I also feel as if its hard to concentrate at times due to the tightness and frequently tired.

Thank you
Posted Sun, 2 Dec 2012 in Headache and Migraines
Answered by Dr. Sudhir Kumar 48 minutes later

Thank you for posting your query.

The current symptoms in your case are most likely due to muscle tension headache, also referred to as tension headache. Some people can have mixed headache, with a combination of features of migraine and tension headache.

If lexapro was helping you earlier, you could increase the dose. Other options include using divalproex or Topiramate for headache prevention.

For relief of headache now, you could take analgesics such as ibuprofen or diclofenac.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor